Alert archive / Maine / Small Craft Advisories in 2014
Small Craft Advisory 113, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 27, 2014, 12:49 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 12:49 AM EST (05:49 UTC)
- Expired
- Feb 27, 2014, 4:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS71 KCAR 270549 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1249 AM EST THU FEB 27 2014 ANZ050-051-271200- /O.NEW.KCAR.SC.Y.0113.140227T0549Z-140227T0900Z/ /O.EXT.KCAR.UP.Y.0008.140227T0549Z-140227T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1249 AM EST THU FEB 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-271200- /O.EXT.KCAR.UP.Y.0008.140227T0549Z-140227T1200Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1249 AM EST THU FEB 27 2014 ...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * FREEZING SPRAY...MODERATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ NORCROSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:37 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 26, 9:37 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EST WED FEB 26 2014
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE AREA THIS EVENING. HIGH
PRESSURE WILL CROSS THE REGION EARLY THURSDAY. ANOTHER WEAK LOW
WILL CROSS THE REGION LATER THURSDAY. HIGH PRESSURE WILL BUILD
EAST FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
.935 PM...THE LIGHT SNOW ALL BUT MOVED EAST INTO NEW BRUNSWICK.
SCT SNOW SHOWERS WILL CONTINUE ACROSS NRN MAINE THROUGH AROUND
MIDNIGHT. MADE MINOR ADJUSTMENTS TO THE HRLY TEMPS...SKYCON...AND
POPS TO REFLECT CURRENT CONDITIONS. OTHERWISE PREVIOUS FORECAST
REMAINS ON TRACK.
.PREVIOUS DISCUSSION...A WEAK TROF OF LOW PRESSURE WILL MOVE
NORTHEAST OF THE STATE THIS EVENING. SCATTERED EVENING SNOW
SHOWERS WILL ACCOMPANY THE PASSAGE OF THIS SYSTEM THIS EVENING
WITH ANY LOCALIZED SNOW ACCUMULATIONS EXPECTED TO BE LESS THAN AN
INCH. DECREASING CLOUDS CAN BE EXPECTED LATER TONIGHT AS HIGH
PRESSURE BRIEFLY BUILDS EAST ACROSS THE REGION. WITH CLEARING
SKIES AND LIGHT WINDS TEMPERATURES WILL ONCE AGAIN FALL WELL BELOW
ZERO IN MOST AREAS AWAY FROM THE IMMEDIATE COAST BY MORNING.
A DRY AND VERY COLD MORNING TO START THE DAY THURSDAY WILL BE
FOLLOWED BY INCREASING CLOUDS THURSDAY AFTERNOON AS ANOTHER FAST
MOVING CLIPPER TYPE SYSTEM APPROACHES THE AREA FROM THE WEST. THIS
WILL BRING ANOTHER ROUND OF SCATTERED SNOW SHOWERS TO THE REGION.
ANY LOCALIZED SNOW ACCUMULATION THURSDAY WILL BE LESS THAN AN INCH.
HIGH TEMPERATURES ON THURSDAY WILL CONTINUE TO AVERAGE WELL BELOW
AVERAGE FOR THIS TIME OF YEAR.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
BROAD BUT WEAK AND DISORGANIZED AREA OF LOW PRES ACROSS THE NERN
US AND SERN CANADA AT THE START OF THE SHORT TERM PD THU EVE...
THIS WILL BE ENUF TO KEEP THE WX PTRN UNSETTLED THU NGT W/ OCNL
-SW ACROSS THE REGION. WILL CARRY SLGT CHC TO CHC POPS ACROSS THE
FA W/ ANY QPF AMOUNTS EXPECTED TO BE QUITE LGT ACROSS THE AREA.
THIS SYSTEM MVS E BY LATE THU NGT/ERLY FRI W/ ANOTHER SHOT OF VRY
COLD AIR TO OVERSPREAD THE REGION ON BRISK NWRLY WNDS FRI. CAN NOT
RULE OUT A FEW -SW ACROSS THE N FRI BUT HAVE KEPT NIL POPS IN
PLACE FOR NOW. HIGH PRES CRESTS THE REGION FRI NGT W/ VRY COLD
TEMPS BUT MAINLY CLR SKIES AND DRY CONDS. EXPECT TEMPS TO RANGE
FROM 10 TO 20 BLO N TO ZERO TO 5 ABV FAR S. HIGH PRES MVS E ON SAT W/
RETURN FLOW AND WAA ALLOWING TEMPS TO WARM ABOUT 5 DEGREES OVR
FRI. ALSO WILL SEE SOME INCREASE IN CLDS ON SAT ALONG W/ SOME -SN
SPREADING EWRD ACROSS MAINLY THE NRN HALF OF OUR FA AS LOW PRES
TRACKS ACROSS SWRN QUEBEC. THIS ALSO LOOKS LIKE A MAINLY LGT
PRECIP EVENT FOR OUR AREA ATTM...
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
LOW PRESSURE PASSING NORTH OF THE AREA WILL BRING A COLD FRONT THROUGH
LATE SATURDAY NIGHT INTO EARLY SUNDAY ALONG WITH SOME SNOW
SHOWERS. THIS FRONT WILL CLEAR THE AREA BY LATE SUNDAY. BEYOND
THIS TIME MODELS BEGIN TO DIVERGE WITH CONSIDERABLE UNCERTAINTY
REMAINING AS TO THE DEVELOPMENT OF LOW PRESSURE ALONG THIS FRONT
FOR EARLY NEXT AND HOW AND WHEN THIS COULD AFFECT THE CWA WITH
MORE SNOW. THE 12Z ECMWF NOW BRINGS A STRONGER LOW FARTHER NORTH
FOR MONDAY WHICH WOULD BRING SNOW INTO MOST OF THE CWA FOLLOWED BY
FAIR BUT COLDER CONDITIONS TUESDAY. ON THE OTHER HAND THE GFS JUST
BARELY BRUSHES IMMEDIATE COASTAL AREAS AND THE OFFSHORE WATERS
WITH A PAIR OF WEAKER LOWS PASSING FARTHER SOUTH FOR BOTH MONDAY
AND TUESDAY. AT THIS POINT MAINTAINED CHANCE POPS FOR SNOW ALONG
THE COAST FOR MONDAY BUT KEPT THE NORTH DRY AND WILL CARRY SLIGHT
CHANCE POPS REGION WIDE FOR TUESDAY. THE MIDDLE OF NEXT WEEK LOOKS
TO BE FAIR BUT COLD UNDER A NW FLOW.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
NEAR TERM: SCATTERED SNOW SHOWERS AND MVFR CONDITIONS ARE
POSSIBLE AT THE TERMINALS THIS EVENING OTHERWISE IT WILL BE VFR
OVERNIGHT. VFR CONDITIONS WILL START THE DAY OFF THURSDAY BUT MVFR
CONDITIONS WILL BE POSSIBLE IN SCATTERED SNOW SHOWERS LATER
THURSDAY AFTERNOON.
SHORT TERM:
A PROGRESSIVE PTRN WILL KEEP OUR WX PTRN UNSETTLED W/ ONE WEAK
SYSTEM CROSSING THE REGION THU NGT THEN MVG E FRI W/ ANOTHER WEAK
SYSTEM SPREADING EWRD INTO THE AREA LATER SAT... EXPECT VFR CONDS
W/ OCNL MVFR/IFR IN ANY -SW THU NGT AND AGAIN SAT AFTN SPCLY
ACROSS THE N IN LGT -SN. MVFR/IFR CONDITIONS ARE LIKELY WITH
STRATUS AND SNOW SHOWERS SATURDAY NIGHT INTO EARLY SUNDAY WITH
IMPROVING CONDITIONS BY LATE SUNDAY. MVFR/IFR WILL BE POSSIBLE
ONCE AGAIN BY MONDAY, ESPECIALLY SOUTH, AS AN AREA OF LOW PRESSURE
MOVES NORTH.
&&
.MARINE...
NEAR TERM: WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THURSDAY. FREEZING SPRAY IS EXPECTED TONIGHT AND A
FREEZING SPRAY ADVISORY IS IN EFFECT FROM 1 AM UNTIL 7 AM THURSDAY.
SHORT TERM:
SCA CONDS ARE EXPECTED LATER THU NGT INTO FRI AFTN AS LOW PRES MVS
E OF THE WATERS AND A BRISK NWRLY FLOW DVLPS ACROSS THE
WATERS. OTHERWISE...HIGH PRES BUILDS OVR THE WATERS LATE FRI THRU
FRI NGT W/ WNDS/SEAS BLO SCA LEVELS EXPECTED. MARGINAL
SCA CONDITIONS WILL BE POSSIBLE SUNDAY AS A COLD FRONT COMES
THROUGH FOLLOWED BY IMPROVING CONDITIONS MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TO 7 AM EST THURSDAY FOR
ANZ050>052.
&&
UPDATE...NORTON
NEAR TERM...DUDA
SHORT TERM...KHW
LONG TERM...FITZSIMMONS
AVIATION...DUDA/KHW
MARINE...DUDA/KHWHazardous weather outlook, Feb 26, 3:16 PM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 316 PM EST WED FEB 26 2014 MEZ001>006-010-011-015>017-029>032-272030- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 316 PM EST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-272030- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 316 PM EST WED FEB 26 2014 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:35 AM EST | Small Craft Advisory | CAR | 38 hr | |
| Feb 27, 3:25 PM EST | Heavy Freezing Spray Advisory | CAR | 20 hr |
Nearby
Small Craft Advisories in Maine, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.